Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have UTI, lethargy, sleeping a lot. Swollen leg, pain from groin to leg, breathlessness. Part of UTI? Have dementia

My 84 year old mother has been diagnosed with a UTI . She has been extremely lethargic, sleeping 22 hours a day. She suffers from dementia but has been more confused than usual. My concern is that her whole left leg is swollen almost to twice the size of the other. She complains of pain in the leg starting at the groin . She also has had shortness of breath for the past several months. Is this all part of the UTI or something else?
Asked On : Sun, 11 Nov 2012
Answers:  1 Views:  186
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Nephrologist 's  Response
If your mother has UTI it could cause more lethargy. Also in the elderly UTI is known to produce drowsiness.
However she needs to be investigated by a physician for the leg swelling and shortness of breath which could be due to a number of causes such as heart problems.
Good luck
Answered: Sat, 17 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor